MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404173
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Perforation (2001)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: based on the information available, there was no device available for analysis and the most probable cause of the reported migration and malposition could not be determined.The reported patient symptom of perforation is a known risk associated with inflatable penile prosthesis (ipp) procedures and is noted as such in the ams 700 instructions for use.Device history record (dhr): the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: the ams 700 instructions for use (ifu) was reviewed.The patient symptom of perforation was found to be listed in the ifu.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient presented to their physician with a penile deformity related to this inflatable penile prosthesis (ipp).Upon examination, it was determined that the left cylinder had migrated and extruded through the cavernosum at the site of the corporotomy.It was noted that the cylinder still inflated as expected, but was sitting under the skin rather than within the cavernosum.The patient has been scheduled for a procedure on a future date to surgically address the issue.No additional patient complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient presented to their physician with a penile deformity related to this inflatable penile prosthesis (ipp).Upon examination, it was determined that the left cylinder had migrated and extruded through the cavernosum at the site of the corporotomy.It was noted that the cylinder still inflated as expected, but was sitting under the skin rather than within the cavernosum.The patient underwent revision surgery and the left cylinder was repositioned back into place.The surgeon concluded that poor tissue quality after radiation treatment was the most likely cause of the device migrating.There were no further patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key14190602
Report Number2124215-2022-12535
Device Sequence Number11863723
Product Code FHW
UDI-Device Identifier00878953003276
UDI-Public00878953003276
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/22/2021
Device Model Number72404173
Device Catalogue Number72404173
Device Lot Number1000250385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age76 YR
Patient SexMale